Go Back   NeuroTalk Support Groups > Health & Related Topics > Medications & Treatments

Medications & Treatments For discussion about medications and treatments for any disease or health condition, including issues of medication toxicity.

New Member needs URGENT help please

Reply
Thread Tools Display Modes
Unread 03-01-2007, 06:20 PM   #1
katmcneely
New Member
 
Join Date: Mar 2007
Posts: 2
Default New Member needs URGENT help please

I am new here and do not know where else to turn.
My 37 yo sis is in ICU b/c she took a bottle of sleeping pills. She has epilepsy that was diagnosed at 16yo. She was on Depakote up until the last 6 months or so. She would occasionally quit taking her meds b/c of the side effects (mainly weight gain) We could always tell when she quit taking her meds b/c she would start accusing people of things and acting weird. 6 months ago she was put on Lamictal by a new doc, and at her 3 month follow up appt she added Topamax. For the past several weeks she has been exhibiting signs of increasingly worsening paranoia. She started saying that the people at work were trying to get her fired, her husband was trying to take her kids away, she then said that the people at work were drugging her and trying to frame her for having drugs, she then said that they were putting truth serum in herfood, she said her huband was poisoning her, she thought her house and cell phone were bugged........the list goes on and on. She told me on the phone that "nobody was helping her, and that we just think she is crazy". I am not sure if she has been taking her meds at all or correctly.....I know that a few months ago she went to some random doc and got RX diet pills.........then she took Zantrex 3 (over the counter diet pill) but am not sure for how long. We are at out wits end trying to figure out if she has gone off the deep end, or if this is a result of her med combination, or the diet pills and her meds........the ER did bloodwork 3 nights ago to test her lamictal levels and said they do not have results yet? She is currently in ICU to make sure that she did not damage her liver with all the pills that she overdosed on. While in the hospital last night, she woke up and said 'OH MY GOD" they have me handcuffed to the bed........(it was her blood pressure cuff) and she thought her IV fluids was truth serum.........anybody got any ideas PLEASE HELP
katmcneely is offline   Reply With Quote
Unread 03-01-2007, 06:33 PM   #2
Curious
Yappiest Elder Member
 
Join Date: Aug 2006
Location: Texas
Posts: 13,418
Default

((((kat))))

first off i thought you could use a hug.

the mixing of meds has really thrown her off. especially taking the otc ones. i'm sure you have no real idea how many she was taking at time.

how long has she been in icu? it does take a few days to get all those meds out of her system and for her to detox. the icu is the best place for her right now. they will be keeping close tabs on her liver function.

i'm sure other will read this and post more about the mixed meds.
__________________

.
Curious is offline   Reply With Quote
Unread 03-01-2007, 06:40 PM   #3
Chemar
Administrator
Community Support Team
 
Chemar's Avatar
 
Join Date: Aug 2006
Posts: 21,772
Default

hi katmcneely
this must be a very scary time for all of you

I do hope all will stabilise for your sister

Others will have more qualified suggestions, but it sure sounds to me like all those meds may have interacted badly.
Thankfully she is under care

I am also going to copy your post over to our medications forum for further input from others
__________________
~Chemar~

To avoid being logged out by default when making a lengthy post....
check the Remember Me box when you log in
(not for use on shared or public computers!)

Forgotten your user name and/or password?
.

Check
.
if you need help using our community

Here is some
.
for New Members

Here are our
.
Chemar is offline   Reply With Quote
Unread 03-01-2007, 09:02 PM   #4
sadeyesr4ever
Junior Member
 
Join Date: Nov 2006
Posts: 95
Default

I am sooooo sorry
sadeyesr4ever is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
New Member gbsb Social Chat 8 07-20-2009 04:10 PM
Urgent Prayer Request Chemar Sanctuary for Spiritual Support 51 01-22-2007 09:42 AM
A New Member Joan Marie Peripheral Neuropathy 8 01-20-2007 02:31 AM
New member larryweiss Social Chat 9 01-19-2007 10:59 AM
OT-? Dog owners/lovers (kind of urgent) 12alex Epilepsy 4 10-08-2006 02:11 PM


All times are GMT -5. The time now is 09:37 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives